Re: [IP] Re: insulin-pumpers-digest V13 #436
The one situation where you might use glucagon while fully aware and responsive
is if you go low while you are unable to keep anything down. My pump doctor
prescribed glucagon for me while I was on chemo and we though it might produce
unexpected nausea, but he gave specific directions for how much to take--NOT the
whole dose, and to use a smaller syringe (insulin syringe)so I could be given
less than a cc.
On Apr 29, 2014, at 5:20 PM, Adam Brock wrote:
> Generally you would only use glucagon as an absolute last resort. According
> a quick google, it will raise your BG over 250 mg/dl - I could've sworn it
> much higher than that. I believe it also causes headaches and other hangover
> like symptoms.
> Unless you're on the verge of passing out and don't think you'll last until
> someone gets there to help you, then by all means take the glucagon. But
> are several other fast acting options you can try. Even if you can't swallow
> stomach something, glucose in cake frosting can be absorbed through your
> Are you making changes to your doses when you see a pattern in your hypos?
> example if you always go low 2-4 hours after eating, but your BGs are stable
> you skip a meal, you need to adjust your insulin:carb ratio. If you go low
> between 4:00pm and 6:00pm every day, you might need to adjust your earlier
> (assuming you're on a pump).
> The group is here to help you, but a knowledgeable endo will make a world of
> difference. Can you tell us what insulins you're taking and how often? Are
> on a pump?
> -----Original Message-----
> From: email @ redacted
> [mailto:email @ redacted] On Behalf Of Richard
> Sent: Tuesday, April 29, 2014 7:03 PM
> To: email @ redacted
> Subject: Re: [IP] Re: insulin-pumpers-digest V13 #436
> If you give your location you might be helped in finding a good endo by
> in this group.
> Sent from my iPad
>> On Apr 29, 2014, at 4:15 PM, Linda Riblet
> <lriblet1286+email @ redacted> wrote:
>> Here I am at age 71 and having had T1 for 55 years I have always been an
>> unstable diabetic. My endo got mad at me and told me to bring my A1 down. I
>> did so by having 58 insulin reactions during a three month period of tme.
>> She gave me a big red star.
>> I have a new endo and she told me to use Glucagon every time I have a
>> reaction. Isn't Glucagon to be used by another person when the diabetic is
>> unconscious? There's no way I could draw up Glucagon and give it to myself
>> when I'm in reaction and can't even see and am shaking.
>> Now I'm looking for another endo. My last A1c was 8.9. I am NOT happy.
> Follow us at https://www.twitter.com/insulinpumpers
> Make a long URL short at http://type1.org
for HELP or to subscribe/unsubscribe/change list versions,
Follow us at https://www.twitter.com/insulinpumpers
Make a long URL short at http://type1.org